Heavy Rain, Clay
- When
- July 5, 12:00 AM EST to 11:59 PM EST
- Where
- Clay County, 0.6 mi E of Penney Farms
- Reported by
- Public
- Coordinates
- 29.980, -81.810
The Penny Farms Auto Repair Shop measured 5.0 inches of storm total rainfall.
A weak short wave upper level trough and surface trough across the region interacted with the sea breezes over a moist and unstable airmass to produced scattered severe storms in the late afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A weak short wave upper level trough and surface trough across the region interacted with the sea breezes over a moist and unstable airmass to produced scattered severe storms in the late afternoon and evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 4, 9:53 PM EST, 2 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1053 PM EDT FRI JUL 4 2008 .UPDATE... A FEW SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS ARE DEVELOPING OVER OUR NORTHERN GEORGIA COUNTIES HERE LATE THIS EVENING. AN UPDATE WAS ISSUED TO COVER ISOLATED THUNDERSTORMS THROUGH THE EARLY MORNING HOURS ACROSS THIS AREA ONLY. A WEAK SHORTWAVE AND SURFACE TROUGH INTERACTING WITH SOME LINGERING INSTABILITY AND THE EAST COAST SEABREEZE BOUNDARY ARE RESPONSIBLE FOR THIS ACTIVITY. GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS LATE TONIGHT. ALL ACTIVITY SHOULD COME TO AN END DURING THE EARLY MORNING HOURS. && .AVIATION...VFR CONDITIONS ARE FORECAST. ISOLATED/SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN AFTER 18Z...AND HAVE INCLUDED CB WORDING FOR NOW AS ACTIVITY WILL BE PULSE IN NATURE. && .MARINE...SOUTHERLY WINDS WILL PREVAIL THROUGH THE WEEKEND WITH NOCTURNAL SURGES AROUND 15 KNOTS....ESPECIALLY OVER THE OFFSHORE WATERS. && .PRELIMINARY POINT TEMPS/POPS... AMG 92 69 93 71 / 40 30 40 40 SSI 86 73 88 74 / 30 10 30 20 JAX 89 70 91 72 / 40 10 40 20 SGJ 85 71 89 72 / 40 10 30 20 GNV 90 69 92 70 / 50 10 50 20 OCF 88 69 91 70 / 50 10 50 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SHULER/ZAPPE/
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1047 PM EDT FRI JUL 4 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-051000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1047 PM EDT FRI JUL 4 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST GEORGIA THROUGH THE EARLY MORNING...MAINLY NORTH OF U.S. HIGHWAY 82 CORRIDOR. SMALL HAIL...GUSTY WINDS AND HEAVY RAINFALL WILL BE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... INCREASED MOISTURE WILL LEAD TO HIGHER THUNDERSTORM CHANCES BY THE LATTER HALF OF THE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS/ECZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 829 PM EDT FRI JUL 4 2008 FLZ030-031-050115- BRADFORD-UNION- 829 PM EDT FRI JUL 4 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN BRADFORD AND NORTHEASTERN UNION COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 915 PM EDT... AT 829 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF ELLERBEE TO 6 MILES WEST OF STARKE...MOVING EAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RAIFORD...ELLERBEE AND STARKE THROUGH 915 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZAPPE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
855 PM EDT FRI JUL 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND DMG HAMPTON 29.86N 82.14W
07/04/2008 BRADFORD FL LAW ENFORCEMENT
CENTRAL DISPATCH REPORTED SEVERAL TREES DOWN ON ROADWAYS
IN THE HAMPTON AREA. TIME ESTIMATED BY RADAR.
&&
SHULERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
917 PM EDT FRI JUL 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 1 SSW MELROSE 29.69N 82.06W
07/04/2008 E0.75 INCH ALACHUA FL PUBLIC
SEVERAL RESIDENTS REPORTED PENNY SIZE HAIL ON NORTHEAST
225TH DRIVE JUST SOUTH OF MELROSE.
0850 PM HAIL GLEN ST. MARY 30.27N 82.16W
07/04/2008 E0.75 INCH BAKER FL LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED PENNY SIZE HAIL.
&&
SHULERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1038 PM EDT FRI JUL 4 2008 GAZ135-050330- APPLING- 1038 PM EDT FRI JUL 4 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN APPLING COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 1130 PM EDT... AT 1038 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM PINE GROVE TO 6 MILES SOUTHWEST OF PINE GROVE...MOVING EAST AT 14 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PINE GROVE THROUGH 1130 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1131 PM EDT FRI JUL 4 2008 GAZ135-050415- APPLING- 1131 PM EDT FRI JUL 4 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 1215 AM EDT... AT 1131 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF BAXLEY...MOVING EAST AT 11 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PLANT HATCH...BAXLEY AND SURRENCY THROUGH 1215 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. SANDRIK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1159 PM EDT FRI JUL 4 2008 GAZ132-133-050500- COFFEE-JEFF DAVIS- 1159 PM EDT FRI JUL 4 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN COFFEE AND JEFF DAVIS COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 100 AM EDT... AT 1159 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 10 MILES NORTHWEST OF PRIDGEN...OR 11 MILES EAST OF FITZGERALD...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PRIDGEN...SNIPESVILLE AND DENTON THROUGH 100 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. SANDRIK
The Jacksonville radar (KJAX), 57 km away, was scanning. The volume nearest the first event began at 05:02 UTC.
2 thunderstorm wind, 1 heavy rain. Local standard time, as filed.
The Penny Farms Auto Repair Shop measured 5.0 inches of storm total rainfall.
The Penny Farms Auto Repair Shop employees reported several trees were blown down in the Penny Farms Community. Pea size hail was also observed.
A large tree was blown down near the intersection of County Road 108 and Lessie Road. Power lines were also blown down in the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 102939, 102940, 102942.